Kansas, 2005Hail and Damaging Wind in Kansas, June 27, 2005
June 27, 2005 · NWS GLD · 6 events in 2 counties and zones
5 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 27, 1:30 PM MST, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 27, 1:30 PM MST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
230 PM MDT MON JUN 27 2005
.DISCUSSION...FORECAST CONCERNS INCLUDE CHANCES FOR CONVECTION
THIS AFTERNOON AND EVENING THEN TEMPERATURES.
LATEST SURFACE MAP ANALYSIS SHOWED A WEAK SURFACE BOUNDARY FROM
EASTERN WYOMING INTO NORTHEAST COLORADO THEN EAST AND NORTHEAST
ACROSS CENTRAL NEBRASKA. A WEAK SURFACE LOW WAS CENTERED OVER
SOUTHEAST COLORADO. LATEST IR AND WATER VAPOR SATELLITE IMAGERY
SHOWED CYCLONIC SPIN OF THE UPPER LOW OFF THE CALIFORNIA COAST.
SOUTHWEST UPPER LEVEL FLOW CONTINUES THIS AFTERNOON ACROSS THE
REGION AS STRONG UPPER RIDGE OF HIGH PRESSURE PERSISTING FROM NEW
MEXICO TO TEXAS BEGINS TO STRENGTHEN AND BUILD MORE TO THE NORTH.
WILL GO WITH THE A BLEND OF THE NM/UKMET MODELS THROUGH THE SHORT
TERM.
FOR TONIGHT WILL CARRY MENTION OF ISOLATED THUNDERSTORMS DUE TO
DIURNAL HEATING AS WELL AS MOISTURE CONVERGENCE IN LOWER LEVELS.
700 MB TEMPERATURES HAVE BEEN VERY WARM TODAY SERVING AS A GOOD
CAP. IF THE CAP WEAKENS SUFFICIENTLY ISOLATED STORMS WILL LIKELY
DEVELOP. THUS HAVE INCLUDED MENTION OF ISOLATED THUNDERSTORMS FOR
THIS EVENING. EXPECT OVERNIGHT TEMPERATURES TO REMAIN MILD IN THE 60S.
FOR TUESDAY MODELS PORTRAY A GOOD LEE SIDE TROUGH OVER EASTERN
COLORADO WITH SOUTHWEST DOWNSLOPE WINDS AND LOTS OF SUNSHINE. 700
MB TEMPERATURES STILL HIGH AT AROUND 15 DEGREES CELSIUS SHOWS GOOD
CAPPING. WILL NOT CARRY ANY POPS FOR TOMORROW AND TOMORROW NIGHT
AS A RESULT. HIGH TEMPERATURES WILL AGAIN BE HOT IN THE UPPER 90S
AN LOWER 100S.
FOR WEDNESDAY AND WEDNESDAY NIGHT MODELS STILL ON TRACK TO BRING
COLD FRONT THROUGH THE REGION DURING THE DAY. PRIOR TO THE FRONTAL PASSAGE
TEMPERATURES WILL RISE TO THE MIDDLE TO UPPER 90S MAINLY OVER THE
SOUTHERN AND EASTERN ZONES. WILL TREND TEMPERATURES FROM THE LOWER
90S NORTHWEST TO THE UPPER 90S SOUTH AND EAST. BY WEDNESDAY NIGHT
WEAK UPSLOPE DEVELOPS BEHIND THE FRONT AS WINDS BECOME NORTHEAST
TO EAST. MODELS FORECAST MEAGER AMOUNTS OF QPF ACROSS THE FORECAST
AREA. WILL MAINTAIN 20 POPS ACROSS THE FORECAST AREA WEDNESDAY AND
WEDNESDAY NIGHT DUE TO PROXIMITY OF FRONTAL BOUNDARY AND
ASSOCIATED UPSLOPE. WILL GO WITH LOW TEMPERATURES WEDNESDAY NIGHT
IN THE 60 TO 66 DEGREE RANGE.
FOR THURSDAY MODELS HAVE THE FRONT MOVING SOUTH AWAY FROM THE
FORECAST AREA AS SURFACE HIGH PRESSURE BUILDS INTO REGION. WILL
KEEP THURSDAY DRY. AS FOR HIGH TEMPERATURES WILL GO WITH LITTLE
COOLER TEMPERATURES IN THE MIDDLE 80S NORTHWEST TO LOWER 90S SOUTH.
AS FOR THE EXTENDED FORECAST (FRIDAY THROUGH MONDAY) WILL NOT BE
MAKING ANY MAJOR CHANGES AT THIS TIME. INTO THE WEEKEND UPPER FLOW
BECOMES MORE WESTERLY AS UPPER RIDGE CONTINUES TO STRENGTHEN ACROSS
THE CENTRAL HIGH PLAINS. THE RESULT WILL BE A CONTINUATION OF HOT
TEMPERATURES IN THE MIDDLE TO UPPER 90S IN THE DAY AND 60S AT
NIGHT . MODELS DO HINT AT POSSIBLY ANOTHER FRONT APPROACHING THE
REGION BY MONDAY(DAY 7). BEING THAT FAR OUT TOO MUCH UNCERTAINTY
EXISTS TO ADD ANY POPS AT THIS TIME. WILL KEEP IT DRY.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
.KS...NONE.
.NE...NONE.
.CO...NONE.
&&
LAMMERS
Hazardous weather outlook, Jun 27, 9:16 AM MST, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1016 AM MDT MON JUN 27 2005
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281200-
CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS-
GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS-
RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS-
WICHITA KS-YUMA COUNTY CO-
1016 AM MDT MON JUN 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME
SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON AND THIS EVENING...PRIMARILY EAST OF A LINE FROM YUMA TO
GOODLAND TO LEOTI. THE INTERACTION OF SEVERAL WEATHER FEATURES WILL
OCCUR TODAY ACROSS THE AREA. MODERATE INSTABILITY IS EXPECTED TO
DEVELOP AS SURFACE TEMPERATURES CLIMB WELL INTO THE 90S. WEAK UPPER
LEVEL ENERGY WILL MOVE ACROSS THE PLAINS FROM THE WEST...AND THIS
WILL BRING INCREASING MID LEVEL MOISTURE FROM THE SOUTH THIS
AFTERNOON. THUNDERSTORMS MAY FOCUS ALONG A DRY LINE EXPECTED TO
DEVELOP NEAR THE KANSAS AND COLORADO BORDER AFTER 3 PM MDT (4 PM
CDT). WIND SHEAR VALUES WILL BE MARGINAL...BUT MAY BE HIGH ENOUGH TO
SUPPORT A COUPLE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND
LARGE HAIL. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY
AFTERNOON AND EVENING AS A COLD FRONT MOVES INTO THE AREA. SOME THESE
THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
LAJ/MWM
Thunderstorm Wind, Gove
- When
- June 27, 3:25 PM MST
- Where
- Gove County, 8 mi SW of Gove
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.867, -100.583
Pea size hail covered the ground. Rain and hail blew in horizontal direction for 5-10 minutes.
Hail, Gove
- When
- June 27, 3:40 PM MST
- Where
- Gove County, 2 mi W of Gove
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.950, -100.517
Hail, Gove
- When
- June 27, 3:45 PM MST
- Where
- Gove County, 4 mi SW of Gove
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.917, -100.533
Hail, Graham
- When
- June 27, 4:35 PM MST
- Where
- Graham County, 8 mi S of Hill City
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.250, -99.850
Three-quarter to 1 inch diameter hail covered the ground.
Hail, Graham
- When
- June 27, 7:27 PM MST
- Where
- Graham County, 8 mi NW of Morland
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.433, -100.183
Hail, Graham
- When
- June 27, 8:09 PM MST
- Where
- Graham County, 15 mi NW of Hill City
- Measured
- 2 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.517, -100.050
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Pennsylvania, June 27, 20051 death · 7 injured · 1 event
- Tornado in Nebraska, June 27, 2005$300,000 · F2 · 1 event
- Hail in Nebraska, June 27, 2005$3.2 million · 1.75 in hail · 5 events
- Hail in Kansas, June 27 to 28, 2005$375,000 · 2 in hail · 10 events
- Lightning Strikes in Georgia, June 27, 2005$400,000 · 2 events
- Flash Flood and Hail in Iowa, June 27 to 28, 2005$138,000 · 1 in hail · 17 events
- Lightning Strike in North Carolina, June 27, 2005$200,000 · 1 event
- Lightning Strike in New Hampshire, June 27, 20051 injured · $110,000 · 1 event
- Hail and Damaging Winds in Michigan, June 27, 20051 injured · $67,000 · 57 kt wind · 9 events
- Flash Flood in North Carolina, June 27, 2005$60,000 · 1 event
- Lightning Strike in Indiana, June 27, 2005$50,000 · 1 event
- Lightning Strike in North Carolina, June 27, 2005$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457909, 5457910, 5457911, 5457912, 5457913, 5457914.